Alert archive / Colorado / Frost Advisories in 2011

Frost Advisory 3, NWS Denver/Boulder, CO

October 12, 20119 counties in Colorado

NWS Denver/Boulder, CO issued this frost advisory at Oct 12, 2011, 7:35 PM MDT for 9 counties in Colorado. It took effect at Oct 13, 2011, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2011, 7:35 PM MDT (01:35 UTC)
In effect from
Oct 13, 2011, 12:00 AM MDT
Expired
Oct 13, 2011, 8:00 AM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 95 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3205 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS75 KBOU 130135
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
735 PM MDT WED OCT 12 2011

...COOL AUTUMN NIGHT WITH AREAS OF FROST DEVELOPING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP CLOSE
TO FREEZING ACROSS THE NORTHEAST PLAINS OF COLORADO TONIGHT.

COZ038-042>045-048>051-131200-
/O.NEW.KBOU.FR.Y.0003.111013T0600Z-111013T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
735 PM MDT WED OCT 12 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT
THURSDAY. 

* TIMING...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID
  30S WITH AREAS OF FROST DEVELOPING AFTER MIDNIGHT. TEMPERATURES
  WILL WARM RAPIDLY EARLY THURSDAY MORNING WITH READINGS WARMING
  INTO THE 40S SHORTLY AFTER 8 AM.

* IMPACTS...FROST SENSITIVE PLANTS MAY BE KILLED TONIGHT IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF
POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.

&&

$$

BARJENBRUCH
1 follow-up statement
933 
WWUS75 KBOU 130816
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
216 AM MDT THU OCT 13 2011

...AREAS OF FROST DEVELOPING THIS MORNING...

.CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
CLOSE TO FREEZING ACROSS THE NORTHEAST PLAINS OF COLORADO
THIS MORNING.

COZ038-042>045-048>051-131400-
/O.CON.KBOU.FR.Y.0003.000000T0000Z-111013T1400Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...
EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...
GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER...
CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...
OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
216 AM MDT THU OCT 13 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* TIMING...TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID
  30S WITH AREAS OF FROST THIS MORNING. TEMPERATURES WILL WARM
  AFTER SUNRISE WITH READINGS WARMING INTO THE 40S SHORTLY AFTER 8 AM.

* IMPACTS...FROST SENSITIVE PLANTS MAY BE KILLED TONIGHT IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. MOVE THEM INDOORS IF
POSSIBLE...OTHERWISE COVER THEM WITH NEWSPAPERS OR BLANKETS.

&&

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 12, 3:08 PM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Oct 12, 3:08 PM MDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
308 PM MDT WED OCT 12 2011

SHORT TERM...NORTHWEST FLOW ALOFT OVER REGION WITH RIDGE TO THE
SOUTHWEST OF COLORADO AND UPPER TROUGH OVER CENTRAL PLAINS. GUSTY
WINDS CONTINUE OVER MOUNTAINS AND ALONG THE FOOTHILLS. A FEW GUSTS
AROUND 65 MPH REPORTED ALONG THE HIGHER RIDGES NEAR BERTHOUND PASS
IN THE PAST COUPLE OF HOURS. AS FOR PLAINS...DEVELOPMENT OF A
SURFACE ANTICYCLONE VICINITY OF LONGMONT HAS CREATED A BIT OF
HAVOC...WIND WISE...ACROSS THE DENVER AREA WITH NORTHWEST WINDS MOST
OTHER LOCATIONS. THIS ANTICYCLONE HAD DELAYED THE MIXING OF ANY
NORTHWEST WINDS...THOUGH RECENT OBS NOW SHOWING MORE NORTHWESTERLIES
FOR THE URBAN CORRIDOR. FOR TONIGHT...MODELS SHOWING WINDS ACROSS
PLAINS DECREASING AS AIRMASS STABLIZES. SHOULD STILL BE A BIT GUSTY
OVER THE HIGHER RIDGES. NAM HINTS AT A WEAK MOUNTAIN WAVE DEVELOPING
AFTER 06Z WITH CROSS MOUNTAIN FLOW AROUND 30-35 KTS AT MOUNTAIN TOP.
COULD SEE SOME GUSTS TO AROUND 55 MPH OVER THE HIGHER RIDGES
CONTINUING OVERNIGHT. WRF SYNTHETIC SATELLITE IMAGERY FORECAST
SUGGESTS CURRENT WAVE CLOUD ALONG FOOTHILLS DIMINISHING THIS EVENING
ONLY TO REDEVELOP BY 12Z THURSDAY. CURRENT IR IMAGERY SHOWS QUITE A
BIT OF MOISTURE UPSTREAM...SO THE WRF SATELLITE IMAGERY FORECAST
APPEARS REASONABLE. WILL ADJUST SKY GRIDS A BIT TO INDICATE SOME
INCREASE. THIS CLOUD COVER MAY ALSO SLOW THE AMOUNT OF COOLING
ACROSS THE PLAINS OVERNIGHT. GUIDANCE INDICATING LOWS AROUND 40
DEGREES MOST AREAS...WHICH COULD BE A BIT WARM IF CLOUDS ARE FAIRLY
THIN. WILL GO WITH THE CURRENT TEMPERATURE GRIDS OF MID AND UPPER
30S. NO FREEZE WARNINGS NEEDED AT THIS POINT. ON THURSDAY...
NORTHWEST FLOW ALOFT CONTINUES ALONG WITH BREEZY CONDITIONS FOR
MOUNTAINS AND FOOTHILLS. LITTLE CHANGE SHOWN IN THE CROSS MOUNTAIN
FLOW. NOT MUCH IN THE WAY OF ANY MOUNTAIN WAVE NOTED ON ANY MODEL
CROSS SECTIONS NOR SOUNDINGS. SO THE STRONGER WINDS SHOULD STAY OVER
THE HIGHER RIDGES. AS FOR PLAINS...SURFACE WINDS TO SHIFT TO THE
NORTHWEST BY AFTERNOON. SHOULD BE ENOUGH MIXING DURING THE AFTERNOON
FOR SOME LOCAL GUSTS. THERE IS AN OUTSIDE CHANCE OF ANOTHER SURFACE
ANTICYCLONE DEVELOPING DURING THE AFTERNOON...CREATING MORE HAVOC ON
AREA WINDS. AT THIS TIME...NEITHER THE NAM NOR THE GFS SHOW ANY
SIGNS OF THIS HAPPENING. TEMPERATURE AND THICKNESS PROGS SUGGEST
HIGHS THURSDAY IN THE 70S...WITH GUIDANCE INDICATING MID 70S MOST
AREA. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...JUST A FEW
TWEAKS NEEDED.

.LONG TERM...MILD AND DRY CONDITIONS WILL CONTINUE TO PREVAIL
THROUGH THE WEEKEND AS AN UPPER LEVEL RIDGE REMAINS OVER THE
SOUTHWEST PART OF THE COUNTRY. HIGHS WILL BE WELL ABOVE NORMAL WITH
SOME LOWER 80S POSSIBLE ON SATURDAY. UPPER LEVEL TROUGH WILL MOVE
ACROSS THE NORTHERN PLAINS SATURDAY AND PUSH A COLD FRONT SOUTH
ACROSS NORTHEAST COLORADO SATURDAY NIGHT. THE COOLER AIRMASS BEHIND
THE FRONT WILL BE SHALLOW AND DRY...THUS NOT EXPECTING ANY
PRECIPITATION JUST COOLER TEMPERATURES FOR SUNDAY.

ANOTHER WAVE WILL PASS TO THE NORTH OF COLORADO SUNDAY NIGHT OR
MONDAY. THIS WILL SEND ANOTHER FRONT THROUGH THE STATE MONDAY OR
MONDAY NIGHT. THIS SYSTEM WILL BE A LITTLE CLOSER TO THE FORECAST
AREA. BEST CHANCE FOR PRECIPITATION WILL BE OVER THE MOUNTAINS OF
NORTH CENTRAL COLORADO. THIS SYSTEM WILL BE WEAK AND FAST MOVING SO
ANTICIPATE ANY MOISTURE ASSOCIATED WITH THIS SYSTEM WILL BE CONFINED
TO THE MOUNTAINS. TEMPERATURES WILL BOTTOM OUT EARLY NEXT WEEK AND
THEN MODIFY AS A RIDGE INTENSIFIES OVER THE REGION AROUND MID WEEK.

&&

AVIATION...VFR CONDITIONS TO CONTINUE THROUGH THURSDAY. SURFACE
ANTICYCLONE CREATING A BIT OF HAVOC WITH WINDS ACROSS AREA AIRPORTS.
DIRECTION PRIMARILY OUT OF THE NORTH TO NORTHEAST WITH SPEEDS AROUND
8-12 KTS. MIXING OF NORTHWESTERLY WINDS ALONG FOOTHILLS...STILL A
CHANCE OF SEEING SOME NORTHWESTERLIES AT KBJC THROUGH 02Z. OTHERWISE
SHOULD SEE WINDS DECREASING BY 04Z AND BECOMING MORE SOUTHWESTELY AS
THE DRAINAGE PATTERN DEVELOPS. WINDS TO SHIFT TO THE NORTHWEST BY
18Z WITH SPEEDS AROUND 12 KTS. SLIGHT CHANCE OF A SURFACE
ANTICYCLONE REDEVELOPING NORTH OF THE DENVER AREA WHICH COULD SHIFT
WINDS TO THE NORTH OR NORTHEAST.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

D-L/MEIER
Hazardous weather outlook, Oct 12, 10:38 AM MDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1038 AM MDT WED OCT 12 2011

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1038 AM MDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST WINDS OF 20 TO 30 MPH WILL OCCUR ACROSS THE MOUNTAINS AND
FOOTHILLS THIS AFTERNOON AND EVENING. SOME GUSTS TO 60 MPH CAN BE
EXPECTED ABOVE TIMBERLINE...WITH GUSTS TO 40 MPH POSSIBLE ALONG THE
FOOTHILLS. ACROSS THE NORTHEAST PLAINS...OCCASIONAL NORTHWEST WINDS
OF 15 TO 25 MPH WITH A FEW GUSTS TO 35 MPH CAN BE EXPECTED THROUGH
THE AFTERNOON. OTHERWISE DRY CONDITIONS WILL PREVAIL WITH SEASONAL
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/MEIER

Nearby

Frost Advisories in Colorado, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.